EconPapers    
Economics at your fingertips  
 

The optimality of non-optimal GMM estimation of parameters of interest and the partial asymptotic efficiency of 2SLS estimation

Heather Bednarek () and Hailong Qian ()
Additional contact information
Heather Bednarek: Saint Louis University
Hailong Qian: Saint Louis University

Economics Bulletin, 2016, vol. 36, issue 3, 1636-1649

Abstract: In this paper, we first derive a necessary and sufficient condition for generalized method of moments (GMM) estimation of a subset of parameters using a non-optimal weighting matrix to be asymptotically as efficient as the optimal GMM estimation. We then apply our result to simultaneous equations models and derive a necessary and sufficient condition for 2SLS estimation of a subset of regression coefficients to be asymptotically as efficient as the 3SLS estimation applied to the whole system. Our condition for the partial asymptotic efficiency of 2SLS estimation encompasses many existing results for the numerical equality of 2SLS and 3SLS estimation of all regression coefficients.

Keywords: GMM estimation; Parameters of interest; Partial asymptotic efficiency; 2SLS estimation; 3SLS estimation; simultaneous equations models (search for similar items in EconPapers)
JEL-codes: C1 C3 (search for similar items in EconPapers)
Date: 2016-08-24
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.accessecon.com/Pubs/EB/2016/Volume36/EB-16-V36-I3-P160.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-15-00727

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-19
Handle: RePEc:ebl:ecbull:eb-15-00727